MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1387000
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report reproducible higher than expected vitros ft4 results and reproducible lower than expected vitros tsh results were obtained from a single patient sample tested on a vitros 5600 integrated system when compared to ft4 and tsh results obtained from the same sample tested with a non-vitros roche cobas method.Patient sample 2 vitros ft4 results of 3.73 and 3.85 ng/dl vs.The roche cobas ft4 result of 0.77 ng/dl.Patient sample 2 vitros tsh results of 1.73 and 1.72 ng/dl vs.The roche cobas tsh result of 17.3 ng/dl.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The vitros ft4 and tsh results obtained from the patient sample were reported outside of the laboratory.The customer stated that no corrected reports were issued, however, no treatment was stopped, started or altered based on the vitros ft4 and tsh results reported.There was no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
A customer reported that reproducible higher than expected vitros ft4 results and reproducible lower than expected vitros tsh results were obtained from a single patient sample tested on a vitros 5600 integrated system when compared to ft4 and tsh results obtained from the same sample tested with a non-vitros roche cobas method.The assignable cause of the event is unknown.An unknown sample specific interferent that affects the vitros assays but not the roche cobas assays cannot be ruled out.The results are reproducible on two different vitros instruments indicating the results are the expected results using the vitros assays.Diagnostic within-lab precision testing was within acceptable guidelines, indicating an instrument related issue did not likely contribute to the event.Historical quality control results indicated both vitros ft4 reagent lot 5560 and vitros tsh reagent lot 7320 were performing as intended on the vitros 5600 system.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with either vitros ft4 reagent lot 5560 or vitros tsh reagent lot 7320.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20399423
Report Number3007111389-2024-00191
Device Sequence Number3492580
Product Code CEC
UDI-Device Identifier10758750008971
UDI-Public(01)10758750008971(17)250101(11)240418(10)5560
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Catalogue Number1387000
Device Lot Number5560
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown